Home › Rating Schedule › Digestive System
Diagnostic Code 7303: Chronic complications of upper gastrointestinal surgery
Digestive System · 38 CFR §4.114 · All codes in this system
| Evaluation criteria | Rating |
|---|---|
| Requiring continuous total parenteral nutrition (TPN) or tube feeding for a period longer than 30 consecutive days in the last six months | 80% |
| Any one of the following symptoms with or without pain: (1) daily vomiting despite oral dietary modification or medication; (2) six or more watery bowel movements per day every day, or explosive bowel movements that are difficult to predict or control; (3) post-prandial (meal-induced) light-headedness (syncope) with sweating and the need for medications to specifically treat complications of upper gastrointestinal surgery such as dumping syndrome or delayed gastric emptying | 50% |
| With two or more of the following symptoms: (1) vomiting two or more times per week or vomiting despite medical treatment; (2) discomfort or pain within an hour of eating and requiring ongoing oral dietary modification; (3) three to five watery bowel movements per day every day | 30% |
| With either nausea or vomiting managed by ongoing medical treatment | 10% |
| Post-operative status, asymptomatic | 0% |
| Note (1): For resection of small intestine, use DC 7328. | |
| Note (2): If pancreatic surgery results in a vitamin or mineral deficiency (e.g., B12, iron, calcium, or fat-soluble vitamins), evaluate under the appropriate vitamin/mineral deficiency code and assign the higher rating. For example, evaluate Vitamin A, B, C or D deficiencies under DC 6313; ocular manifestations of vitamin deficiencies, such as night blindness, under DC 6313; keratitis or keratomalacia due to Vitamin A deficiency under DC 6001; Vitamin E deficiency under neuropathy; and Vitamin K deficiency under prolonged clotting (e.g., DC 7705). | |
| Note (3): This diagnostic code includes operations performed on the esophagus, stomach, pancreas, and small intestine, including bariatric surgery. | |
Use this rating
Open the combined ratings calculator with this percentage already entered, then add your other rated conditions:
80% in the calculator 50% in the calculator 30% in the calculator 10% in the calculator 0% in the calculator
Source: eCFR Title 38, 38 CFR §4.114, current as of 2026-11-05. Criteria text is the regulatory text, reproduced verbatim for reference; it is not legal advice.